MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E3305
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the button on the device which allows you to suction or coagulate stays in coagulate mode.The issue resulted in unintended burning of tissue.
 
Additional Manufacturer Narrative
Evaluation summary: one e3305 was received and evaluation of the returned device confirmed the reported condition that the device was latched on/self-keying.Visual inspection found no defects.The device was plugged into a 40k-ohm test box with unsatisfactory results.It immediately began activating without touching the activation button.The product engineering evaluating the product disassembled the device and determined there were no defects with the any of the device's components.The investigation was not able to identify any issues related to manufacturing or the supplier that might have contributed to the observed condition.The investigation could not determine the root cause of the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key6950012
Report Number3006451981-2017-05676
Device Sequence Number10933606
Product Code GEI
UDI-Device Identifier10884524002026
UDI-Public10884524002026
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberE3305
Device Catalogue NumberE3305
Device Lot NumberS4JE009X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer11/28/2017
01/07/2018
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/18/2017
01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1